Symmetrical Drug-related Intertriginous and Flexural Exanthema Induced by Doxycycline

DSpace/Manakin Repository

Symmetrical Drug-related Intertriginous and Flexural Exanthema Induced by Doxycycline

Citable link to this page

 

 
Title: Symmetrical Drug-related Intertriginous and Flexural Exanthema Induced by Doxycycline
Author: Li, David G; Thomas, Cristina; Weintraub, Gil S; Mostaghimi, Arash

Note: Order does not necessarily reflect citation order of authors.

Citation: Li, David G, Cristina Thomas, Gil S Weintraub, and Arash Mostaghimi. 2017. “Symmetrical Drug-related Intertriginous and Flexural Exanthema Induced by Doxycycline.” Cureus 9 (11): e1836. doi:10.7759/cureus.1836. http://dx.doi.org/10.7759/cureus.1836.
Full Text & Related Files:
Abstract: Symmetrical drug-related intertriginous and flexural exanthema (SDRIFE) is a cutaneous drug reaction characterized by erythema over the buttocks, thighs, groin, and flexural regions most commonly associated with the use of beta-lactam antibiotics. Although the exact pathophysiology of this disease remains unknown, it is theorized to be the result of a delayed hypersensitivity response presenting as a cutaneous eruption days to weeks after exposure to the drug. The treatment involves discontinuation of the suspected medication, symptomatic control of pruritus, and topical steroid therapy. A 51-year-old woman with homocystinuria and fibromyalgia was admitted with fevers, pancytopenia (later diagnosed to be acute myelogenous leukemia), and a targetoid cutaneous eruption in the setting of a recent tick bite. She was subsequently noted to have symmetric, pruritic, erythematous papules over the lateral neck, retroauricular regions, lateral aspects of the inframammary regions, medial upper arms, axillae, and the lower abdomen two weeks after starting doxycycline. Considering the morphology, distribution, and intense pruritis associated with the eruption, a diagnosis of SDRIFE was made. Doxycycline discontinuation along with topical steroid therapy resulted in the resolution of the eruption and pruritus. Given the widespread use of doxycycline, clinicians should be aware of this possible side effect.
Published Version: doi:10.7759/cureus.1836
Other Sources: http://www.ncbi.nlm.nih.gov/pmc/articles/PMC5762188/pdf/
Terms of Use: This article is made available under the terms and conditions applicable to Other Posted Material, as set forth at http://nrs.harvard.edu/urn-3:HUL.InstRepos:dash.current.terms-of-use#LAA
Citable link to this page: http://nrs.harvard.edu/urn-3:HUL.InstRepos:34869006
Downloads of this work:

Show full Dublin Core record

This item appears in the following Collection(s)

 
 

Search DASH


Advanced Search
 
 

Submitters